Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

What Are The Side Effects Of Thrush

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Oral Candidiasis (Thrush)

Table of Contents Introduction Cause Diagnosis Treatment Chart for Treating Candidiasis Side Effects and Drug Interactions Anti-Fungal Drugs and Pregnancy Kids and Candidiasis Prevention Treating and Preventing Fungal Infections Naturally Conclusion Introduction Oral candidiasis, which is also called thrush, is a fungal infection of the mouth and/or throat. Candidiasis of the throat is called esophageal...
Ask the Experts

Thrush, an HIV/AIDS side effect

My son has AIDS, he gets thrush among many other things, but this is really a bad side effect. What can we do?Thank you so much for your help. God Bless you for being there to answer questions.megan...
David A. Reznik, D.D.S.

Response from David A. Reznik, D.D.S.

Grady Health System
Dear Megan:Thrush or oropharyngeal candidiasis is a common oral manifestation of HIV infection and for the most part can easily be managed by topical therapy for mild to moderate infections with agents such as Mycelex troches (clotrimazole) and... Read more »

Recently stopped meds(2 weeks ago), starting to get "things", ie:(shingles, thrush, etc.)

I recently stopped meds due to, too many side effects. However, I am scared now because of the fact that I have had a breakout of shingles(w/ great dibilitating pain), on my left buttocks. I have had shingles at least 11 x's during my 20 yrs...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Dear Dave in Rochester, In general, I wouldn't necessarily tie the discontinuation of your HIV medications with the onset of shingles-- not an absolute, but it be less usual.On the other hand, discontinuation of your preventive acyclovir can... Read more »

can vaginal thrush lead to oral thrush?

Doctor, I'm scared. I have had a yeast infection (vaginal) for over 6 years. It didn't itch, so I didn't bother much about it. I tried to get rid of it twice - very far apart - but both times it came back. I now have flat red...
David A. Reznik, D.D.S.

Response from David A. Reznik, D.D.S.

Grady Health System
Vaginal candidiasis is a common condition in the immunocompetent (HIV-) population. There are very effective therapies available for management of this condition. For people who have recurrent infections, there are ways of preventing recurrence. My... Read more »

recurring thrush

Hai am 40 years and been taking atripla for 9months now with no problems, my cd4 is now 560 from 229. Am having recurring thrush, could it be the side effects of atripla? Please help or diet. What should I do. Am eating well taking lots water n...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Atripla does not cause thrush. Peristent low CD4 cell counts and oral health issues can contribute to ongoing problems with thrush. Use of antibiotics can also contribute to candida problems in that setting. May want to get dental consultation to... Read more »
Connect With Others

Thrush and HIV

Posted by Anonymous, 1 Reply
My girlfriend has thrush and I'm concerned if she could have HIV. We've always practiced safe sex, but I'm still concerned. She has had a cough and has been taking antibiotics. The doc said that the medicine kills a lot of bacteria in the body... Read more »

Thrush/Night Sweats

Posted by Anonymous, 1 Reply
Does anyone out there have any experience with either of these symptoms? Is thrush real thick in the mouth? Are your night sweats so intense that they soak you, your clothes or linens or can they be less extreme like just some moisture on back of... Read more »

scared, confused, nightsweats, thrush-not tested

Posted by Anonymous, 1 Reply
I feel fine, thinking of testing, have present symtoms of night sweats-not heavy and some thrush- I'm so scared- Read more »

Candida, Thrush????

Posted by Anonymous, 2 Replies
I have noticed lately that a certain part on the left side of my tongue, a small area, has felt sore lately. I noticed three or 4 small red spots on that side, and whenever I press them with my teeth or touch them, they bleed, quite easily. Could... Read more »